Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 257, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 30, 2008, 1:51 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2008, 1:51 PM EDT (17:51 UTC)
- Expired
- Jul 30, 2008, 2:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:36 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 30, 1:36 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 136 PM EDT WED JUL 30 2008 .AVIATION... CONVECTION ALREADY ONGOING ON THE CUMBERLAND PLATEAU IN TENNESSEE WITH EXTENSION NORTHEAST THROUGH EASTERN KENTUCKY. EXPECT SCATTERED TSRA FOR ALL THE TERMINALS LATER THIS AFTERNOON THROUGH MID EVENING. USED A SMALL REDUCTION IN VSBY AT THE SITES OVERNIGHT. AM NOT EXPECTING IFR VSBY WITH POSSIBILITY OF CI CLOUD SHIELD BUILDING IN TOWARD SUNRISE AHEAD OF THURSDAYS SHORTWAVE TROF. THIS FEATURE WILL PRODUCE SCATTERED TO NUMEROUS SHRA AND TSRA ACROSS THE REGION ON THURSDAY POSSIBLY BEGINNING AS EARLY AS 14-15Z. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 30, 3:45 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EDT WED JUL 30 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 AM EDT WED JUL 30 2008 /245 AM CDT WED JUL 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER, ISOLATED AFTERNOON AND EVENING THUNDERSTORMS MAY BRIEFLY REACH STRONG LEVELS WITH GUSTY WINDS TO NEAR 50 MPH. SMALL HAIL AND LOCALLY HEAVY RAINS IN EXCESS OF TWO INCHES MAY ALSO OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ORGANIZED UPPER LEVEL SYSTEM WILL PRODUCE NUMEROUS THUNDERSTORMS ON THURSDAY. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND POTENTIALLY DAMAGING WINDS STRONGER THAN 50 MPH. EXTREMELY HEAVY RAIN COULD OCCUR WHICH WILL CAUSE LOCAL FLOODING, ESPECIALLY IN URBANIZED AREAS AND THE TYPICALLY FLOOD PRONE LOW SPOTS. NEVER DRIVE THROUGH WATER RUNNING ACROSS ROADS. LAST, FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS. REMEMBER, IF YOU HEAR THUNDER, LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. FROM FRIDAY THROUGH WEDNESDAY...NO HAZARDOUS IS EXPECTED AT THIS TIME, THOUGH SOME THUNDERSTORMS ARE EXPECTED LATER IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY, BUT IS LIKELY ON THURSDAY. BB
In the hours before
Special weather statement, Jul 30, 1:30 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 130 PM EDT WED JUL 30 2008 VAZ002-301830- WISE- 130 PM EDT WED JUL 30 2008 ...STRONG THUNDERSTORM WILL AFFECT WISE COUNTY THROUGH 230 PM... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WHITESBURG...MOVING EAST AROUND 30 MPH. WINDS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jul 30, 1:36 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 136 PM EDT WED JUL 30 2008 TNZ035-301830- MORGAN- 136 PM EDT WED JUL 30 2008 ...STRONG THUNDERSTORM WILL AFFECT MORGAN COUNTY THROUGH 230 PM... AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF FAIRFIELD GLADE...MOVING EAST AROUND 20 MPH. WINDS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:56 PM EDT | Areal Flood Advisory | MRX | Rhea | 2 hr |
| Jul 30, 3:03 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 57 min |
| Jul 30, 3:16 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea, Roane | 44 min |
| Jul 30, 3:44 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 61 min |
| Jul 30, 3:47 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 58 min |
| Jul 30, 6:15 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 45 min |
| Jul 30, 7:02 PM EDT | Areal Flood Advisory | MRX | Scott | 58 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.